Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have carcinoid syndrome, autoimmune inflammatory arthritis and MS. Suggested Fentanyl, it caused exacerbation to carcinoid

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I have carcinoid syndrome, but now as well I am dealing with autoimmune inflammatory arthritis and MS
They want to use Fentanyl for pain control but in the past It caused an exacerbation of my carcinoid symptoms
was this a real reaction can this happen
Thank you XXXXXXX
Posted Tue, 20 Aug 2013 in Bones, Muscles and Joints
Answered by Dr. Nsah Bernard 1 hour later

Thanks for posting on XXXXXXX

Well there is no known contraindication with the use of fentanyl with person suffering from Carcinoid syndrome but it is possible that you might have a side effect of fentanyl which superposed on the carcinoid syndrome and made you have the impression that the fentanyl exacerbated (which actually speaking exacerbated). For example, if one of your symptoms of carcinoid syndrome was abdominal pain, the side effects of fentanyl is abdominal pain, anorexia, anxiety, apnea, depression, diarrhea, asthenia, constipation etc.
So you can see clearly here that fentanyl's side effects can exacerbate carcinoid syndrome. So saying, it will be best to avoid taking that medication.
There are other alternatives to relief your pain. Just discuss this with your doctor for alternative options.

Hope this helps and wish you the best.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor